Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 35, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 5, 2014, 11:11 PM MDT for Kiowa County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2014, 11:11 PM MDT (05:11 UTC)
- Expired
- Jun 5, 2014, 11:49 PM MDT
- In force
- 38 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 94 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 5.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
377
WUUS55 KPUB 060511
SVRPUB
COC061-060600-
/O.NEW.KPUB.SV.W.0035.140606T0511Z-140606T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1111 PM MDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 1200 AM MDT
* AT 1111 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ARLINGTON...OR 30 MILES SOUTH OF AROYA...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
EADS...HASWELL...ARLINGTON AND SWEETWATER RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3827 10277 3833 10339 3851 10339 3853 10335
3852 10317 3860 10318 3861 10315 3861 10279
TIME...MOT...LOC 0511Z 269DEG 21KT 3843 10330
HAIL...1.00IN
WIND...<50MPH
$$
ETP2 follow-up statements
184
WWUS55 KPUB 060531
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1130 PM MDT THU JUN 5 2014
COC061-060600-
/O.CON.KPUB.SV.W.0035.000000T0000Z-140606T0600Z/
KIOWA CO-
1130 PM MDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1200 AM MDT
FOR WESTERN KIOWA COUNTY...
AT 1130 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HASWELL...OR
28 MILES SOUTH OF WILD HORSE...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
EADS...HASWELL...ARLINGTON AND SWEETWATER RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3827 10277 3833 10339 3851 10339 3853 10335
3852 10317 3860 10318 3861 10315 3861 10279
TIME...MOT...LOC 0530Z 269DEG 21KT 3843 10315
HAIL...1.00IN
WIND...<50MPH
$$
ETP708
WWUS55 KPUB 060549
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1149 PM MDT THU JUN 5 2014
COC061-060559-
/O.CAN.KPUB.SV.W.0035.000000T0000Z-140606T0600Z/
KIOWA CO-
1149 PM MDT THU JUN 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KIOWA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3827 10277 3833 10339 3851 10339 3853 10335
3852 10317 3860 10318 3861 10315 3861 10279
TIME...MOT...LOC 0548Z 269DEG 21KT 3843 10301
$$
ETPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:28 PM MDT, 7 hours 43 minutes earlier.
Area forecast discussion, Jun 5, 3:28 PM MDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 328 PM MDT THU JUN 5 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 328 PM MDT THU JUN 5 2014 ...SEVERE WEATHER EPISODE EXPECTED LATE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE SOUTHEAST PLAINS TODAY AND AGAIN ON FRIDAY... EMBEDDED DISTURBANCE IN WESTERLY FLOW ALOFT WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON. SFC WINDS ACROSS THE PLAINS REMAIN OUT OF THE EAST WITH SFC DEW POINTS GENERALLY IN THE UPPER 30S AND 40S ALONG THE I-25 CORRIDOR TO 50S FARTHER EAST. SPC MESO ANALYSIS SHOWING MIXED LAYER CAPES OF AROUND 500 TO 2000 J/KG ACROSS THE SOUTHEAST PLAINS...WITH HIGHER VALUES EAST OF THE I-25 COUNTIES. THUNDERSTORMS ARE STARTING TO FIRE ACROSS THE MOUNTAINS LATE THIS AFTERNOON...AND AS THEY MOVE EASTWARD INTO MORE FAVORABLE INSTABILITY...THEY ARE EXPECTED TO INTENSIFY AND BECOME SEVERE. LARGE HAIL UP TO 2 INCHES IN DIAMETER...AND WIND GUSTS OVER 60 MPH WILL BE THE PRIMARY THREATS. LCLS SEEM A LITTLE HIGH...BUT AS EVENING APPROACHES ENHANCED EASTERLY LOW LEVEL WINDS MAY BE SUFFICIENT FOR AN ISOLATED TORNADO...PARTICULARLY ACROSS THE PLAINS TO THE EAST OF LA JUNTA. SPC SSEO SHOWS SOME ENHANCED UPDRAFT HELICITIES WITH THUNDERSTORMS ACROSS THESE AREAS LATER THIS EVENING. AREAS OF GREATEST RISK FOR THUNDERSTORMS EARLY ON BASED ON LATEST SHORT RANGE HIGH RES MODELS WILL BE THE TWO DIVIDES (PALMER AND RATON). THEN RAP13...NAM12...AND GFS SUGGEST AN MCS WILL FORM ACROSS THE SOUTHEAST PLAINS OVERNIGHT...AND SEEM TO BE TRENDING DEVELOPMENT TOWARDS THE SOUTHEAST CORNER OF THE STATE AFTER 06Z JUST NORTH OF THE FRONT. HAVE KEPT SOME SCT POPS OUT THAT WAY OVERNIGHT. EASTERLY UPSLOPE FLOW COMBINED WITH ANY WESTWARD PROPAGATING OUTFLOW FROM THE MCS WILL HELP REINFORCE HIGHER DEW POINTS BACK WESTWARD INTO THE SOUTHEAST MOUNTAINS. THIS WILL SET THE STAGE FOR ANOTHER ROUND OF SEVERE WEATHER FOR FRIDAY. WEAK EMBEDDED DISTURBANCE BACK ACROSS CA WILL BE PROPAGATING THROUGH WESTERLY FLOW ALOFT FOR FRIDAY AND THIS IN COMBINATION WITH AFTERNOON HEATING SHOULD TRIGGER ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS. WITH DEEP LAYER SHEARS RUNNING AROUND 40-50 KTS...ROTATING SUPERCELLS WILL ONCE AGAIN BE LIKELY. CAPE VALUES SHOULD ALSO BE A BIT HIGHER...PROBABLY AROUND 1000-2500 J/KG ACROSS ALL OF THE SOUTHEAST PLAINS...THUS EXPECT THE SOUTHEAST MOUNTAINS AND I-25 CORRIDOR TO BE MORE ACTIVE AS WELL. THIS RAISES CONCERNS FOR FLASH FLOODING ON THE BURN SCARS OF THE SOUTHEAST MOUNTAINS TOMORROW AFTERNOON. STORM MOTIONS SHOULD BE PRETTY QUICK MOVING...BUT INTENSE RAINFALL RATES MAY STILL CAUSE QUICK RUNOFF PROBLEMS. LATER SHIFTS MAY NEED TO CONSIDER A FLASH FLOOD WATCH FOR THE WALDO AND BLACK FOREST BURN SCARS...BUT WILL WAIT FOR DETAILS TO GET RESOLVED BETTER IN HIGH RES MODELS IN THE 00Z AND 06Z RUNS. THE SOUTHWEST AND CENTRAL MOUNTAINS WILL REMAIN DRIER AND LESS ACTIVE AS MOST OF THE MOISTURE REMAINS PINNED UP ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. NAM DOES HINT AT SOME MARGINAL INCREASE IN MOISTURE ACROSS THE UPPER ARKANSAS RIVER VALLEY...AND PORTIONS OF THE LA GARITAS AND SAN LUIS VALLEY AS WELL. BUT THESE THUNDERSTORMS WILL BE MORE HIGH BASED AND MORE ISOLATED IN NATURE. GUSTY WINDS UP TO 40 MPH AND LIGHTNING WILL BE THE PRIMARY STORM THREATS. -KT .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 328 PM MDT THU JUN 5 2014 ...COOL AND UNSETTLED PATTERN TO CONTINUE THROUGH THE WEEKEND... FRIDAY NIGHT THROUGH SUNDAY NIGHT...SOME SUBTLE DIFFERENCES IN NAM AND GLOBAL MODELS...THOUGH ALL MODELS KEEPS A COOL AND UNSETTLED WEATHER PATTERN ACROSS THE AREA THROUGH THE WEEKEND. LATEST GFS AND ECMWF KEEP MODERATE WESTERLY FLOW ALOFT WITH EMBEDDED SHORT WAVES TRANSLATING ACROSS THE AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT. FLOW BECOMES MORE NORTHWEST SUNDAY AND SUNDAY NIGHT AS BROAD TROUGH MOVES ACROSS THE NORTHERN ROCKIES AND HIGH PLAINS WITH UPPER RIDGING BUILDING ACROSS THE WEST COAST AND INTO THE GREAT BASIN. LATEST NAM A TAD DRIER FOR FRIDAY NIGHT...AND HAVE STAYED CLOSER TO GLOBAL MODELS WHICH INDICATE AN MCS TRANSLATING ACROSS THE FAR SE PLAINS FRIDAY NIGHT WITH CONVECTIVE OUTFLOWS PUSHING RICH LOW LEVEL MOISTURE BACK ACROSS THE EASTERN MTS. STRATUS ACROSS THE EASTERN PLAINS GIVES WAY TO PARTIAL CLEARING THROUGH THE LATE MORNING AND EARLY AFTERNOON. STORMS TO DEVELOP ACROSS THE HIGHER TERRAIN THROUGH THE LATE AFTERNOON AND SPREAD ACROSS THE MORE MOIST AND UNSTABLE ENVIRONMENT ACROSS THE EASTERN PLAINS THROUGH THE EVENING AND OVERNIGHT HOURS. A SIMILAR PATTERN IS EXPECTED FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT. MODELS CONTINUE TO INDICATE AMPLE LOW LEVEL MOISTURE IN PLACE WITH CAPES ACROSS EASTERN COLORADO BETWEEN 1000-2000 J/KG THROUGH THE PERIOD...THOUGH DO INDICATE A SLIGHT DECREASE IN SHEAR ACROSS THE AREA SATURDAY WITH SHEARS INCREASING TO 40-50KTS ACROSS THE AREA AGAIN ON SUNDAY. AT ANY RATE...SHOULD STILL BE ENOUGH SHEAR AND INSTABILITY FOR AFTERNOON AND EVENING SEVERE WEATHER...WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREATS. ABUNDANT MOISTURE WILL ALSO SUPPORT LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING ON EASTERN COLORADO BURN SCARS. FURTHER WEST...LATEST NAM TRIES TO MOISTEN UP THE ATMOSPHERE ACROSS WESTERN COLORADO THROUGH THE PERIOD AND IS INDICATING MUCH MORE QPF ACROSS THE SOUTHWEST AND CENTRAL MTS THAN GFS AND ECMWF...AND HAVE GONE WITH THE DRIER SOLUTIONS AT THIS TIME. MONDAY-THURSDAY...A DRIER AND WARMER PATTERN LOOKS TO BE IN THE OFFING WITH UPPER LEVEL RIDGING BUILDING INTO THE STATE MONDAY AND THEN FLATTENS ACROSS THE AREA TUESDAY AND WEDNESDAY WITH MORE ENERGY MOVING ACROSS THE NORTHERN TIER OF STATES. STILL LOOKS TO BE ENOUGH MOISTURE FOR ISOLATED MORE HIGHER BASED AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY OVER AND NEAR THE HIGHER TERRAIN THROUGH PERIOD. COULD SEE A DRYLINE DEVELOPING ACROSS THE FAR SE PLAINS ON THURSDAY WITH INCREASING SOUTHWEST FLOW ALOFT AHEAD OF A STRONGER SYSTEM DIGGING INTO THE GREAT BASIN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 328 PM MDT THU JUN 5 2014 SCATTERED THUNDERSTORMS WILL PUSH OFF THE MOUNTAINS AND MAY AFFECT THE KCOS AND KPUB TAF SITES. WILL MAINTAIN A TEMPO -TSRA FOR KCOS WHERE LIKELIHOOD IS GREATEST THAT TERMINAL MAY BE IMPACTED. KPUB WILL REMAIN IN A VCTS FOR NOW. GUSTY WINDS AND HAIL TO NEAR 1 INCH IN DIAMETER WILL BE POSSIBLE SHOULD THESE AREAS BE IMPACTED BY A THUNDERSTORM THROUGH THIS EVENING. IFR TO MVFR STRATUS WILL DEVELOP AND SPREAD WESTWARD INTO THE TERMINALS OVERNIGHT. THESE CIGS WILL BREAK BY 16Z-17Z AND THE SOUTHEAST PLAINS WILL SEE ANOTHER ROUND OF SCATTERED THUNDERSTORMS FRIDAY AFTERNOON. THESE MAY BE MORE LIKELY TO AFFECT BOTH KCOS AND KPUB TERMINALS THROUGH FRIDAY EVENING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. KALS WILL REMAIN VFR WITH SOME BREEZY SOUTHERLY WINDS 15- 25 KTS THROUGH THE AFTERNOON. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...MW AVIATION...KT
Hazardous weather outlook, Jun 5, 7:39 PM MDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 739 PM MDT THU JUN 5 2014 COZ058>089-093>099-070145- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 739 PM MDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE ANTICIPATED OVER EASTERN SECTIONS THIS EVENING WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE POSSIBLE WITH THESE STORMS. THUNDERSTORMS ARE PROJECTED TO DEVELOP INTO A MESOSCALE CONVECTIVE SYSTEM BY LATER THIS EVENING AND THEN MOVE ACROSS THE EASTERN PLAINS INTO WESTERN KANSAS. DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE THE PRIMARY METEOROLOGICAL THREATS. IN ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE TONIGHT. EXPECT THUNDERSTORM ACTIVITY TO EXIT EASTERN COLORADO INTO WESTERN KANSAS AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE STORMS WILL BE LIKELY ACROSS THE I-25 CORRIDOR AND SOUTHEAST PLAINS DURING THE AFTERNOON AND EVENING FRIDAY... SATURDAY...AND SUNDAY. AT THIS TIME...THE MOST ACTIVE DAY APPEARS TO BE FRIDAY. THE MAIN RISKS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL...ALTHOUGH A TORNADO OR TWO CANNOT BE RULED OUT WHEN SUPERCELL STORMS DEVELOP. FLASH FLOODING WILL ALSO BE A CONCERN...ESPECIALLY ACROSS URBAN AREAS AND IN AND AROUND RECENT BURN SCARS...SUCH AS WALDO CANYON...BLACK FOREST...ROYAL GORGE...AND EAST PEAK. PLEASE PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND DEVELOPING WEATHER CONDITIONS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS THE EASTERN PLAINS TONIGHT.
In the hours before
Special weather statement, Jun 5, 9:37 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 937 PM MDT THU JUN 5 2014 COZ084-085-060400- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 937 PM MDT THU JUN 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 1000 PM MDT... AT 937 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR YODER...OR 32 MILES EAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CALHAN...RAMAH...TRUCKTON...RUSH AND YODER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY AFTERNOON FOR SOUTHEAST COLORADO. LAT...LON 3857 10406 3871 10426 3911 10437 3913 10405 TIME...MOT...LOC 0337Z 237DEG 28KT 3892 10422
Local storm report, Jun 5, 9:55 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
955 PM MDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL 13 W LAMAR 38.08N 102.86W
06/05/2014 E2.00 INCH BENT CO STORM CHASER
0848 PM HAIL 1 NNE SCHRIEVER AFB 38.82N 104.51W
06/05/2014 M1.00 INCH EL PASO CO TRAINED SPOTTER
0844 PM HAIL 1 NNE OLNEY SPRINGS 38.19N 103.93W
06/05/2014 M1.00 INCH CROWLEY CO TRAINED SPOTTER
0842 PM HAIL ENE OLNEY SPRINGS 38.17N 103.94W
06/05/2014 M1.00 INCH CROWLEY CO TRAINED SPOTTER
0840 PM HAIL 3 ENE OLNEY SPRINGS 38.18N 103.89W
06/05/2014 M1.00 INCH CROWLEY CO PUBLIC
0835 PM HAIL 5 N CALHAN 39.11N 104.30W
06/05/2014 M1.00 INCH EL PASO CO TRAINED SPOTTER
0831 PM HAIL 2 N HASTY 38.14N 102.96W
06/05/2014 M1.00 INCH BENT CO STORM CHASER
0828 PM HAIL MANZANOLA 38.11N 103.87W
06/05/2014 E1.00 INCH OTERO CO PUBLIC
0827 PM HAIL 5 N CALHAN 39.11N 104.30W
06/05/2014 M0.75 INCH EL PASO CO TRAINED SPOTTER
0819 PM HAIL 1 N HASTY 38.12N 102.96W
06/05/2014 M2.75 INCH BENT CO LAW ENFORCEMENT
0816 PM HAIL 3 NE PETERSON AFB 38.86N 104.67W
06/05/2014 M0.75 INCH EL PASO CO TRAINED SPOTTER
0815 PM HAIL 5 NW SCHRIEVER AFB 38.85N 104.59W
06/05/2014 E1.00 INCH EL PASO CO PUBLIC
0809 PM HAIL 10 NW HASTY 38.21N 103.09W
06/05/2014 M1.75 INCH BENT CO STORM CHASER
0805 PM TORNADO 1 W HASTY 38.11N 102.98W
06/05/2014 BENT CO LAW ENFORCEMENT
0742 PM HAIL 10 SE HASWELL 38.35N 103.03W
06/05/2014 E1.00 INCH KIOWA CO PUBLIC
0726 PM HAIL 4 SE HASWELL 38.41N 103.11W
06/05/2014 M1.75 INCH KIOWA CO PUBLIC
0708 PM HAIL 5 N HASWELL 38.53N 103.16W
06/05/2014 E1.75 INCH KIOWA CO PUBLIC
HAIL RANGING IN SIZE FROM QUARTERS TO GOLF-BALLS...WITH
QUARTER SIZE HAIL ONGOING.
0648 PM HAIL N RAMAH 39.12N 104.17W
06/05/2014 M1.00 INCH EL PASO CO PUBLIC
0646 PM HAIL 6 W TRINCHERA 37.05N 104.14W
06/05/2014 E1.75 INCH LAS ANIMAS CO TRAINED SPOTTER
HAIL THE SIZE OF QUARTERS TO GOLF BALLS BEGAN AT
APPROXIMATELY 636 PM MDT.
0633 PM HAIL 3 WSW RAMAH 39.11N 104.22W
06/05/2014 E1.75 INCH EL PASO CO TRAINED SPOTTER
HAIL RANGING FROM THE SIZE OF QUARTERS TO GOLF BALLS
BEGAN AT APPROXIMATELY 633 PM WITH LARGE HAIL ONGOING.
0428 PM HAIL TRINIDAD 37.17N 104.51W
06/05/2014 E1.00 INCH LAS ANIMAS CO BROADCAST MEDIA
1230 AM HAIL 9 N BRANDON 38.58N 102.44W
06/05/2014 E0.88 INCH KIOWA CO TRAINED SPOTTER
&&
PPSpecial weather statement, Jun 5, 10:00 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1000 PM MDT THU JUN 5 2014 COZ084-085-060430- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 1000 PM MDT THU JUN 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 1030 PM MDT... AT 1000 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RUSH...OR 33 MILES SOUTHWEST OF LIMON... MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RAMAH AND RUSH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3856 10406 3912 10426 3913 10417 3912 10405 TIME...MOT...LOC 0400Z 236DEG 23KT 3890 10409
Special weather statement, Jun 5, 10:04 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1004 PM MDT THU JUN 5 2014 COZ089-093-095-097-060430- CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO- LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 1004 PM MDT THU JUN 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CROWLEY... SOUTHWESTERN KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT COUNTIES UNTIL 1030 PM MDT... AT 1004 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTH OF FORDER...OR 35 MILES NORTH OF LA JUNTA...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN CROWLEY...SOUTHWESTERN KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT COUNTIES. LAT...LON 3826 10338 3838 10388 3852 10385 3852 10332 TIME...MOT...LOC 0404Z 280DEG 29KT 3846 10377 ETP
Local storm report, Jun 5, 10:40 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1040 PM MDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 17 S YODER 38.59N 104.22W
06/05/2014 M2.50 INCH EL PASO CO BROADCAST MEDIA
&&Local storm report, Jun 5, 11:09 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1109 PM MDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 6 NNW ARLINGTON 38.41N 103.36W
06/05/2014 M1.00 INCH KIOWA CO TRAINED SPOTTER
QUARTER-SIZED HAIL FELL FROM APPROXIMATELY 1030 PM TO
1040 PM MDT.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:13 PM MDT | Special Weather Statement | PUB | Las Animas | 32 min |
| Jun 5, 6:18 PM MDT | Special Weather Statement | PUB | Elbert | 27 min |
| Jun 5, 6:24 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 51 min |
| Jun 5, 6:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jun 5, 6:56 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 49 min |
| Jun 5, 7:25 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jun 5, 7:36 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 39 min |
| Jun 5, 7:45 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jun 5, 8:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 56 min |
| Jun 5, 8:11 PM MDT | Tornado Warning | PUB | Bent, Prowers | 34 min |
| Jun 5, 8:24 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 51 min |
| Jun 5, 8:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 43 min |
| Jun 5, 8:34 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 41 min |
| Jun 5, 8:42 PM MDT | Tornado Warning | PUB | Bent, Prowers | 33 min |
| Jun 5, 9:12 PM MDT | Special Weather Statement | PUB | Bent | 33 min |
| Jun 5, 9:20 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jun 5, 9:22 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| Jun 5, 9:37 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| Jun 5, 10:00 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jun 5, 10:04 PM MDT | Special Weather Statement | PUB | Crowley | 26 min |
| Jun 5, 10:24 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 51 min |
| Jun 6, 12:13 AM MDT | Special Weather Statement | PUB | Prowers | 92 min |
| Jun 6, 2:30 AM MDT | Special Weather Statement | PUB | Elbert | 30 min |
| Jun 6, 12:45 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 45 min |
| Jun 6, 1:23 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 52 min |
| Jun 6, 1:32 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 43 min |
| Jun 6, 1:40 PM MDT | Special Weather Statement | PUB | Teller | 50 min |
| Jun 6, 1:55 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jun 6, 1:56 PM MDT | Tornado Warning | PUB | Las Animas | 34 min |
| Jun 6, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 23 min |
| Jun 6, 2:23 PM MDT | Tornado Warning | PUB | Las Animas | 37 min |
| Jun 6, 2:28 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Jun 6, 2:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 51 min |
| Jun 6, 2:41 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 49 min |
| Jun 6, 2:44 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jun 6, 2:52 PM MDT | Tornado Warning | PUB | Las Animas | 23 min |
| Jun 6, 2:54 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Jun 6, 3:05 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 40 min |
| Jun 6, 3:08 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 52 min |
| Jun 6, 3:10 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 50 min |
| Jun 6, 3:10 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 50 min |
| Jun 6, 3:14 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 23 min |
| Jun 6, 3:17 PM MDT | Tornado Warning | PUB | Baca, Bent, Las Animas | 28 min |
| Jun 6, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 19 min |
| Jun 6, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 23 min |
| Jun 6, 3:45 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 45 min |
| Jun 6, 3:51 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 39 min |
| Jun 6, 3:56 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Jun 6, 4:10 PM MDT | Special Weather Statement | PUB | Baca | 35 min |
| Jun 6, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 46 min |
| Jun 6, 4:15 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 60 min |
| Jun 6, 4:17 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Jun 6, 4:44 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 27 min |
| Jun 6, 4:51 PM MDT | Special Weather Statement | PUB | Las Animas | 24 min |
| Jun 6, 4:53 PM MDT | Special Weather Statement | PUB | Baca | 37 min |
| Jun 6, 5:30 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Jun 6, 5:44 PM MDT | Special Weather Statement | PUB | Kiowa | 91 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.